Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 2, NWS Flagstaff, AZ

February 7, 20134 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Feb 7, 2013, 3:05 AM MST for 4 counties in Arizona. It took effect at Feb 8, 2013, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2013, 3:05 AM MST (10:05 UTC)
In effect from
Feb 8, 2013, 11:00 AM MST
Expired
Feb 8, 2013, 7:00 PM MST
In force
8 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2013-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2013-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1365 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WWUS75 KFGZ 071005
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
305 AM MST THU FEB 7 2013

AZZ004-006>017-039-040-071900-
/O.NEW.KFGZ.WI.Y.0002.130208T1800Z-130209T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...SHOW LOW...DILKON
305 AM MST THU FEB 7 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. 

* TIMING...ON FRIDAY...STRONG WINDS ARE EXPECTED FROM 11 AM TO 7
  PM MST.

* WINDS...STRONG SOUTHWESTERLY WINDS SUSTAINED FROM 25 TO 35 MPH
  WITH GUSTS FROM 40 TO 50 MPH ARE FORECAST.

* IMPACTS...EXPECT DIFFICULT DRIVING CONDITIONS ON AREA HIGHWAYS
  SUCH AS INTERSTATES 15 AND 40...HIGH PROFILE VEHICLES WILL BE
  ESPECIALLY VULNERABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. 

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

RB
7 follow-up statements
806 
WWUS75 KFGZ 071141 CCA
NPWFGZ

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
440 AM MST THU FEB 7 2013

AZZ004-006>017-039-040-072045-
/O.COR.KFGZ.WI.Y.0002.130208T1800Z-130209T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...SHOW LOW...DILKON
440 AM MST THU FEB 7 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. 

* TIMING...ON FRIDAY...STRONG WINDS ARE EXPECTED FROM 11 AM TO 7
  PM MST.

* WINDS...STRONG SOUTHWESTERLY WINDS SUSTAINED FROM 25 TO 35 MPH
  WITH GUSTS FROM 40 TO 50 MPH ARE FORECAST.

* IMPACTS...EXPECT DIFFICULT DRIVING CONDITIONS ON AREA HIGHWAYS
  SUCH AS INTERSTATES 17 AND 40...HIGH PROFILE VEHICLES WILL BE
  ESPECIALLY VULNERABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY. 

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

RB
721 
WWUS75 KFGZ 071958
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1258 PM MST THU FEB 7 2013

AZZ004-006>017-039-040-080400-
/O.CON.KFGZ.WI.Y.0002.130208T1800Z-130209T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...SHOW LOW...DILKON
1258 PM MST THU FEB 7 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
FRIDAY...

* TIMING...ON FRIDAY...STRONG WINDS ARE EXPECTED FROM 11 AM TO 7 
  PM MST. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...EXPECT DIFFICULT DRIVING CONDITIONS ON AREA HIGHWAYS 
  SUCH AS INTERSTATES 17 AND 40. HIGH PROFILE VEHICLES WILL BE 
  ESPECIALLY VULNERABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
928 
WWUS75 KFGZ 080356
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
856 PM MST THU FEB 7 2013

AZZ004-006>017-039-040-081200-
/O.CON.KFGZ.WI.Y.0002.130208T1800Z-130209T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...SHOW LOW...DILKON
856 PM MST THU FEB 7 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
FRIDAY...

* TIMING...ON FRIDAY...STRONG WINDS ARE EXPECTED FROM 11 AM TO 7 
  PM MST. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...EXPECT DIFFICULT DRIVING CONDITIONS ON AREA HIGHWAYS 
  SUCH AS INTERSTATES 17 AND 40. HIGH PROFILE VEHICLES WILL BE 
  ESPECIALLY VULNERABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
825 
WWUS75 KFGZ 081012
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
312 AM MST FRI FEB 8 2013

AZZ004-006>017-039-040-081900-
/O.CON.KFGZ.WI.Y.0002.130208T1800Z-130209T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...SHOW LOW...DILKON
312 AM MST FRI FEB 8 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

* TIMING...ON FRIDAY...STRONG WINDS ARE EXPECTED FROM 11 AM TO 7 
  PM MST. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...EXPECT DIFFICULT DRIVING CONDITIONS ON AREA HIGHWAYS 
  SUCH AS INTERSTATES 17 AND 40. HIGH PROFILE VEHICLES WILL BE 
  ESPECIALLY VULNERABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

RB
267 
WWUS75 KFGZ 081655
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
955 AM MST FRI FEB 8 2013

AZZ004-006>017-039-040-090200-
/O.CON.KFGZ.WI.Y.0002.130208T1800Z-130209T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...SHOW LOW...DILKON
955 AM MST FRI FEB 8 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING... STRONG WINDS ARE EXPECTED THROUGH THE
  EVENING...DECREASING GRADUALLY OVERNIGHT.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...EXPECT DIFFICULT DRIVING CONDITIONS ON AREA HIGHWAYS 
  SUCH AS INTERSTATES 17 AND 40. HIGH PROFILE VEHICLES WILL BE 
  ESPECIALLY VULNERABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
664 
WWUS75 KFGZ 082216
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
316 PM MST FRI FEB 8 2013

AZZ004-006>017-039-040-090200-
/O.CON.KFGZ.WI.Y.0002.000000T0000Z-130209T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...SHOW LOW...DILKON
316 PM MST FRI FEB 8 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING... STRONG WINDS ARE EXPECTED THROUGH THE EVENING... 
  DECREASING GRADUALLY OVERNIGHT. 

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS FROM 40 TO 55 MPH.

* IMPACTS...EXPECT DIFFICULT DRIVING CONDITIONS ON AREA HIGHWAYS
  SUCH AS INTERSTATES 17 AND 40. HIGH PROFILE VEHICLES WILL BE
  ESPECIALLY VULNERABLE. AREAS OF BLOWING DUST WILL AFFECT THE
  VALLEYS OF NORTHEAST ARIZONA AND MAY PRODUCE REDUCED
  VISIBILITIES ON I-40 FROM AROUND WINSLOW EASTWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. CONSIDER SECURING LOOSE
BELONGINGS ON YOUR PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
332 
WWUS75 KFGZ 090200
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 PM MST FRI FEB 8 2013

AZZ004-006>017-039-040-090300-
/O.EXP.KFGZ.WI.Y.0002.000000T0000Z-130209T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...GRAND CANYON VILLAGE...
SUPAI...PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...
FLAGSTAFF...SHOW LOW...DILKON
700 PM MST FRI FEB 8 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

SOUTHWEST WINDS HAVE DECREASED SIGNIFICANTLY ACROSS THE ADVISORY
AREA THIS EVENING AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.


SOUTHWEST WINDS WILL CONTINUE OVERNIGHT AT 10 TO 20 MPH AS A
STORM SYSTEM MOVES INTO ARIZONA...GUSTS MAY REACH 30 MPH AT TIMES
EAST OF FLAGSTAFF. HOWEVER...ADVISORY LEVELS WINDS ARE NO LONGER
EXPECTED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 6, 9:15 PM MST, 5 hours 50 minutes earlier.

Area forecast discussion, Feb 6, 9:15 PM MST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
915 PM MST WED FEB 06 2013

.SYNOPSIS...SCATTERED RAIN AND SNOW SHOWERS WILL END OVER EASTERN
ARIZONA BY MIDNIGHT...WITH CLEARING SKIES EXPECTED OVERNIGHT. CLEAR
AND SEASONABLE CONDITIONS WILL PERSIST INTO THURSDAY...WITH LIGHT
WINDS. BY THURSDAY NIGHT AND FRIDAY...A VERY COLD STORM SYSTEM WILL
MOVE INTO THE AREA. STRONG WINDS WILL DEVELOP FRIDAY...WITH A CHANCE
OF MAINLY SNOW ARRIVING FRIDAY AFTERNOON AND NIGHT. SNOW SHOWERS
WILL PERSIST THROUGH THE WEEKEND...WITH ANOTHER COLD AND POSSIBLY
SNOWY SYSTEM AFFECTING AREA MONDAY.

&&

.DISCUSSION...A WEAK S/WV TROUGH WILL EXIT THE EASTERN ARIZONA
BORDER AROUND MIDNIGHT...WITH ANY REMAINING SHOWERS ENDING BY ABOUT
THE SAME TIME. THIS TROUGH HAD JUST ENOUGH MOISTURE AND INSTABILITY
TO GENERATE LIGHT RAIN AND SNOW SHOWERS LATE TODAY...AND EVEN SOME
LIGHTNING. SHOWERS CONTINUE ALONG THE TROUGH AXIS EAST OF FLAGSTAFF
ALTHOUGH THE LACK OF SURFACE HEATING IS CAUSING SOME WEAKENING.

COOLER AIR AT 700MB WILL TRAIL THIS SYSTEM INTO THURSDAY AND DESPITE
A WEAK S/WV RIDGE OVERHEAD...DAYTIME TEMPERATURES WILL COOL A FEW
DEGREES COMPARED TO TODAY. BY THURSDAY NIGHT AND FRIDAY...STRONG
HGHT FALLS WILL DEVELOP ACROSS THE STATE WITH INCREASING SOUTHWEST
WINDS. A DEEP AND COLD LOW WILL DEVELOP OVER SOUTHERN NEVADA AND
WILL THEN MOVE THROUGH SOUTHERN UTAH SATURDAY. THIS PUTS ARIZONA ON
THE DRIER SIDE OF THE LOW ONCE AGAIN...HOWEVER...STRONG DYNAMICS AND
UPSLOPE FLOW SHOULD GENERATE SOME PRECIPITATION ALONG THE COLD FRONT
LATE FRIDAY AND FRIDAY NIGHT. AFTERNOON INSTABILITY SHOWERS ARE THEN
EXPECTED SATURDAY AND SUNDAY. ANOTHER STRONGER S/WV IS POSSIBLE ON
MONDAY...HOWEVER...DETAILS ARE SIGNIFICANTLY DIFFERENT AMONG THE
CURRENT MODELS.

UPDATES WERE SENT EARLIER TO ACCOUNT FOR SHOWER ACTIVITY...NO
FURTHER UPDATES ARE NEEDED TONIGHT.

&&

.AVIATION...FOR THE 06Z PACKAGE...EXPECT ISOLD -SHRA/-SHSN EAST OF
A LINE FROM KINW TO K0V7 UNTIL 07Z. SCT CIGS AT 3-5KFT AGL POSSIBLE
IN THESE SHOWERS. OTHERWISE...SKIES CLEARING OVERNIGHT FROM WEST TO
EAST WITH VFR CONDITIONS AND LIGHT WINDS EXPECTED THROUGH THURSDAY.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........PETERSON
AVIATION.......PETERSON

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Feb 6, 4:33 AM MST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
433 AM MST WED FEB 6 2013

AZZ004>018-037>040-070700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
433 AM MST WED FEB 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FRIDAY THROUGH SUNDAY...A COLD LOW PRESSURE SYSTEM WILL BRING STRONG AND
GUSTY SOUTHWEST WINDS ON FRIDAY...ALONG WITH COLDER TEMPERATURES
AND CHANCES FOR PRECIPITATION...SPREADING FROM WEST TO EAST...FROM
FRIDAY AFTERNOON INTO THE WEEKEND. SNOW LEVELS WILL FALL TO 3000
FEET ELEVATION WITH LIGHT SNOW ACCUMULATIONS IN THE LOWER VALLEYS
ON SATURDAY MORNING. SEVERAL INCHES OF SNOW ACCUMULATIONS ARE
FORECAST IN THE HIGH COUNTRY THROUGH SUNDAY.

ON MONDAY...ANOTHER LOW MAY MOVE ACROSS NORTHERN ARIZONA.
UNSETTLED WEATHER CONDITIONS WILL CONTINUE WITH BELOW NORMAL
TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RB

Nearby

Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.